Tags

Type your tag names separated by a space and hit enter

Poisoning by Datura leaves used as edible wild vegetables.
Vet Hum Toxicol. 1999 Aug; 41(4):242-5.VH

Abstract

The causes of Datura intoxication include medication overdose, misuse of edible vegetables, deliberate abuse as a hallucinogen, homicidal or robbery and accidental intoxication from contaminated food. We report an incident of 14 people with Datura intoxication caused by ingesting wild Datura suaveolans for food. The incubation period was 15 to 30 min. The symptoms/signs were dizziness, dry mouth, flushed skin, palpitation, nausea, drowsiness, tachycardia, blurred vision, mydriasis, hyperthermia, disorientation, vomiting, agitation, delirium, urine retention, hypertension and coma. Three patients were hospitalized for 2-3 days. Thirteen persons received supportive fluid therapy. One patient did not receive medical therapy, he induced vomiting and drank a lot of water. Four patients presented with delirium/coma and 3 received physostigmine therapy with good response. One patient was intubated because of coma and respiratory depression. Three persons needed Foley catheterization for urine retention or coma status. One patient had a complication of urinary tract infection and antibiotic management. All patients recovered with no sequelae.

Authors+Show Affiliations

Department of Emergency Medicine, Chang-Gung Memorial Hospital, Taoyuan, Taiwan, ROC.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

10434380

Citation

Chang, S S., et al. "Poisoning By Datura Leaves Used as Edible Wild Vegetables." Veterinary and Human Toxicology, vol. 41, no. 4, 1999, pp. 242-5.
Chang SS, Wu ML, Deng JF, et al. Poisoning by Datura leaves used as edible wild vegetables. Vet Hum Toxicol. 1999;41(4):242-5.
Chang, S. S., Wu, M. L., Deng, J. F., Lee, C. C., Chin, T. F., & Liao, S. J. (1999). Poisoning by Datura leaves used as edible wild vegetables. Veterinary and Human Toxicology, 41(4), 242-5.
Chang SS, et al. Poisoning By Datura Leaves Used as Edible Wild Vegetables. Vet Hum Toxicol. 1999;41(4):242-5. PubMed PMID: 10434380.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Poisoning by Datura leaves used as edible wild vegetables. AU - Chang,S S, AU - Wu,M L, AU - Deng,J F, AU - Lee,C C, AU - Chin,T F, AU - Liao,S J, PY - 1999/8/6/pubmed PY - 1999/8/6/medline PY - 1999/8/6/entrez SP - 242 EP - 5 JF - Veterinary and human toxicology JO - Vet Hum Toxicol VL - 41 IS - 4 N2 - The causes of Datura intoxication include medication overdose, misuse of edible vegetables, deliberate abuse as a hallucinogen, homicidal or robbery and accidental intoxication from contaminated food. We report an incident of 14 people with Datura intoxication caused by ingesting wild Datura suaveolans for food. The incubation period was 15 to 30 min. The symptoms/signs were dizziness, dry mouth, flushed skin, palpitation, nausea, drowsiness, tachycardia, blurred vision, mydriasis, hyperthermia, disorientation, vomiting, agitation, delirium, urine retention, hypertension and coma. Three patients were hospitalized for 2-3 days. Thirteen persons received supportive fluid therapy. One patient did not receive medical therapy, he induced vomiting and drank a lot of water. Four patients presented with delirium/coma and 3 received physostigmine therapy with good response. One patient was intubated because of coma and respiratory depression. Three persons needed Foley catheterization for urine retention or coma status. One patient had a complication of urinary tract infection and antibiotic management. All patients recovered with no sequelae. SN - 0145-6296 UR - https://wwww.unboundmedicine.com/medline/citation/10434380/Poisoning_by_Datura_leaves_used_as_edible_wild_vegetables_ DB - PRIME DP - Unbound Medicine ER -